# SDR CA970219014

- Difficulty date: February 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 3710 · Vacuum Distribution System
- Part: Gasket
- Condition: Leaking
- Location: Vacuum Pump
- Stage of operation: CR
- Nature of condition: K, R
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER TAKEOFF THE PILOT NOTICED A DROP IN MANIFOLD AND OIL PRESSURES ON #2 ENGINE. THE ENGINE WAS SHUTDOWN AND THE AIRCRAFT RETURNED TO BASE. POST FLIGHT INSPECITON FOUND THE #2 ENGINE COWLING SATURATED WITH ENGINE OIL. FURTHER INVESTIGATION FOUND THE VACUUM PUMP GASKET WAS LEAKING. THE PUMP WAS NEWLY INSTALLED AND THE FAULTY GASKET CAME WITH THE PUMP. A NEW LYCOMING VACUUM PUMP GASKET P/N 8313 WAS INSTALLED AND THE ENGINE GROUND RUN SERVICEABLE.
